MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NGEN RF GENERATOR, US; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC NGEN RF GENERATOR, US; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D138402
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Fistula (1862)
Date of Event 05/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation with a thermocool® smart touch® sf uni-directional navigation catheter and ngen rf generator and the patient experienced esophageal fistula that required surgical intervention.Almost two months after an afib case, the patient suffered an esophageal fistula.Procedure took place on (b)(6) 2024 but the patient was admitted to the hospital for the injury on (b)(6) 2024.Computed tomography (ct) confirmed esophageal fistula.Intervention was open heart surgery to repair heart and esophagus.Patient was in rehab and improving.However, patient required extended hospitalization as the patient was in the hospital for about two weeks pre and post surgery to help recover from the injury.The physician believed the cause of the adverse event was procedural, as they were burning too close to the esophagus and for too long.Temperature probe was used to monitor esophageal temperature.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
Biosense webster manufacturer's reference number (b)(4) has 2 reports.1) manufacturer report number 2029046-2024-02531 for the stsf.For the ngen generator.Note: d4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.Note: per fda request, mdr submissions for the ngen rf generator are to be reported with pma details of the catheter used along with the ngen rf generator.However, the catheter used in this case is currently unknown, therefore no pma details are available.Follow-up was performed and no additional information was provided.Therefore, this file is processed with the ablation catheter information of the smart touch sf.The hardware investigation has begun but it has not been completed at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
D4 primary udi number has been updated to (b)(4).On 29-aug-2024, the product investigation was completed as service was declined.It was reported that a patient underwent an atrial fibrillation (afib) ablation with a thermocool® smart touch® sf uni-directional navigation catheter and ngen rf generator and the patient experienced esophageal fistula that required surgical intervention.Device investigation details: service was declined.A device history record evaluation was performed for the finished device number 23280032fg, and no internal actions related to the reported complaint condition were identified.All devices are manufactured, inspected, and released to approved specifications as part of biosense webster's quality process.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
NGEN RF GENERATOR, US
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
FLEX
hamatechet 2
migdal haemek
IS  
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19857504
Report Number2029046-2024-02532
Device Sequence Number7504991
Product Code LPB
UDI-Device Identifier10846835018080
UDI-Public(01)10846835018080(11)230711(10)23280032FG
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD138402
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK_NGEN PUMP.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age77 YR
Patient SexUnknown